MAUDE Adverse Event Report: AV-TEMECULA-CT XIENCE SIERRA EVEROLIMUS ELUTING CORONARY STENT SYSTEM; DRUG ELUTING CORONARY STENT SYSTEM

AV-TEMECULA-CT XIENCE SIERRA EVEROLIMUS ELUTING CORONARY STENT SYSTEM; DRUG ELUTING CORONARY STENT SYSTEM
Catalog Number 1550250-23
Medical Device Problem Code Patient-Device Incompatibility (2682)
Health Effect - Clinical Codes Angina (1710); Myocardial Infarction (1969); Thrombosis (2100)
Date of Event 07/09/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).The device was not returned for analysis.The reported patient effects of angina, myocardial infarction and thrombosis are listed in the xience sierra everolimus eluting coronary stent systems, instructions for use, as known patient effects of coronary stenting procedures.A review of the lot history record and complaint history of the reported device could not be conducted because the lot number was not provided.The investigation determined the reported difficulties and treatment appear to be related to circumstances of the procedure as it is likely the device interacted with the difficult anatomy during inflation of the balloon causing the reported difficulty to deploy.Additionally, anti-coagulant medication was suspended due to an unrelated medical condition which likely caused the patient effects of angina and myocardial infarction.There is no indication of a product quality issue with respect to manufacture, design or labeling.
 
Event or Problem Description
It was reported that on (b)(6) 2018, dual antiplatelet therapy (dapt) was started on a patient who presented with acute myocardial infarction (mi).A 2.5x23mm xience sierra stent was deployed to treat the mi.Intravascular ultrasound (ivus) showed insufficient dilatation of the stent due to heavy calcification.At an unknown date, dapt was discontinued due to melena and administration of clopidogrel sulfate was started.At an unknown date, all anti-coagulant medication was discontinued for colorectal cancer surgery.On (b)(6) 2018, the patient presented with chest pain, which was diagnosed as myocardial infarction.In-stent subacute coronary thrombosis was confirmed by angiography.An intraaortic balloon pump (iabp) was inserted.Thrombus was aspirated with an aspiration catheter and long-period dilatation was performed with a non-abbott balloon catheter.Following thrombus aspiration, administration of aspirin and prasugrel hydrochloride was resumed.The patient was admitted to the intensive care unit and the iabp is and will be inserted to secure blood flow for two days or so.The patient is in the hospital doing fine and is scheduled to be discharged within two weeks.The patient is recovering.No additional information was provided.

Brand Name
XIENCE SIERRA EVEROLIMUS ELUTING CORONARY STENT SYSTEM
Common Device Name
DRUG ELUTING CORONARY STENT SYSTEM
Manufacturer (Section D)
AV-TEMECULA-CT
abbott vascular
26531 ynez road
temecula CA 92591 4628
MDR Report Key7733512
Report Number2024168-2018-05881
Device Sequence Number19468427
Product Code NIQ
UDI-Device Identifier08717648227110
UDI-Public08717648227110
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P110019
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Remedial Action Other
Type of Report Initial
Report Date (Section B) 07/30/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number1550250-23
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/10/2018
Initial Report FDA Received Date07/30/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention; Disability;